Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 234, NWS Lubbock, TX

October 7, 2015Parmer County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Oct 7, 2015, 6:11 PM CDT for Parmer County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 7, 2015, 6:11 PM CDT (23:11 UTC)
Expired
Oct 7, 2015, 7:00 PM CDT
In force
49 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Parmer County, TX

The radar

The Cannon AFB radar (KFDX), 77 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 3:24 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Oct 7, 3:24 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
324 PM CDT WED OCT 7 2015

.SHORT TERM...
SURFACE WARMING IN MODERATELY UNSTABLE AIRMASS ALONG THE NEW MEXICO
BORDER LEADING TO INCREASING THUNDER CHANCES INTO THE EVENING AS WE
HAVE BEEN EXPECTING. UNLIKELY THAT ORGANIZED SEVERE THREAT WILL
DEVELOP OUR AREA...BUT COULD JUST TO THE WEST. EITHER WAY WE WILL BE
WATCHING A FEW STRONGER STORMS THIS AREA.

WE CAN JUSTIFY SLIGHT INCREASE IN RAIN CHANCES SOUTHWEST TONIGHT AND
THURSDAY AS A DEEP FLOW OF RELATIVELY HIGH PRECIPITABLE WATER
COMBINES WITH SUSTAINED MID AND UPPER LEVEL LIFT...PERHAPS LEADING
TO FAIRLY IMPRESSIVE RAIN TOTALS UP TO AN INCH OR TWO. THIS WILL
DEPEND OF COURSE ON THE UPPER LOW NOT TRENDING ANY FURTHER WEST.

RAIN PROSPECTS OTHERWISE CONTINUE TO SUFFER WITH A LESS FAVORABLE
TRACK OF THE UPPER LEVEL LOW PRESSURE SYSTEM TO OUR WEST AND
ABUNDANT DRY AIR AFFECTING INTO AT LEAST THE EASTERN 75 PERCENT
OF OUR AREA. THE UPPER LOW FORECAST TRACK HAS TRENDED YET FURTHER
WEST OF THE RUNS FROM 24 HOURS AGO...FORECAST TO DROP SOUTHWARD
THROUGH EASTERN SONORA. SO WE NOW EXPECT MINIMAL LARGE SCALE
ASCENT ACROSS REMAINING SECTIONS. AND THAT DRY LOW LEVEL AIR
MOVING NORTHWESTWARD INTO OUR AREA HAS PROVEN A COUPLE DEWPOINT
DEGREES LOWER AND A COUNTY OR TWO WEST OF EARLIER PROJECTIONS.

THIS CALLS FOR REDUCTION OF RAIN CHANCES TO NO MENTION FOR EASTERN
AREAS THROUGH DAYTIME THURSDAY...AND LOWERING CHANCES AS WELL
CENTRAL AND NORTHWEST ON THURSDAY. SOLUTIONS STILL INSIST DEWPOINTS
WILL RECOVER INTO THE LOWER OR MIDDLE 50S BY LATE THURSDAY CENTRAL
AREAS AND ALLOW SOME SPREAD OF THUNDER CHANCES A BIT FURTHER TO THE
EAST. WE ALSO INCREASED TEMPERATURES MOST AREAS FOR THURSDAY AS A
RESULT OF THE CHANGES OUTLINED ABOVE. RMCQUEEN

.LONG TERM...
THE UPPER LOW DISCUSSED ABOVE WILL BE GRADUALLY LOOSING ANY
INFLUENCE ON THE WEATHER LOCALLY LATE WEEK AS IT RETROGRADES BACK
TOWARD THE BAJA. STILL...SHOWERS MAY LINGER INTO THURSDAY
NIGHT...FAVORING THE SOUTHERN ZONES. ISOLATED TO SCATTERED
CONVECTION WILL REMAIN POSSIBLE ON FRIDAY AS A COLD FRONT ASSOCIATED
WITH A TROUGH MOVING THROUGH THE CENTER OF THE NATION MOVES INTO A
MODESTLY MOIST...WEAKLY UNSTABLE AND MINIMALLY CAPPED ENVIRONMENT
OVER THE SOUTH PLAINS. ANY ACTIVITY SHOULD QUICKLY FADE FRIDAY
EVENING GIVEN THE LACK OF UPPER SUPPORT.

THE FROPA WILL BRING MINIMAL COOLING WITH HIGHS ON FRIDAY TOPPING
OUT NEAR MID-OCTOBER AVERAGES. DRIER AND WARMER WEATHER WILL FOLLOW
THIS WEEKEND AS HEIGHTS CLIMB AND SOUTHERLY TO WESTERLY WINDS RETURN
IN RESPONSE TO A SURFACE TROUGH DEVELOPING IN THE LEE OF THE
ROCKIES. BREEZY DOWNSLOPE WINDS AND FULL INSOLATION SHOULD PROVIDE
THE WARMEST DAY OF THE EXTENDED ON SUNDAY WHEN HIGHS OFF THE CAPROCK
PUSH THE LOWER TO MIDDLE 90S. LUBBOCK COULD EVEN THREATEN THE 90
DEGREE MARK WHICH WOULD ONLY BE A FEW DEGREES BELOW RECORD LEVELS.

ANOTHER PROGRESSIVE SHORTWAVE TROUGH CRUISING ACROSS THE UPPER
MIDWEST WILL SEND A FRONT SOUTHWARD AND THROUGH THE SOUTH PLAINS
EARLY MONDAY. THIS FRONT WILL BE DRY AND PROVIDE ONLY MINOR COOLING
AS IT UNDERCUTS THE UPPER RIDGE IN PLACE...BUT IT WILL BRING
BREEZY NORTHEASTERLY WINDS. HIGHS MAY BE KNOCKED DOWN INTO 70S
ACROSS THE NORTHWESTERN ZONES THOUGH MUCH OF THE REMAINDER OF THE
CWA WILL LIKELY STILL MAKE IT UP INTO THE 80S. RATHER BENIGN
WEATHER WILL FOLLOW INTO THE MIDDLE OF NEXT WEEK AS UPPER LEVEL
RIDGING IS PROGGED TO FURTHER BUILD...THOUGH SURFACE RIDGING
LINGERING NEARBY MAY HELP KEEP TEMPERATURE TRENDS FAIRLY FLAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        55  69  51  71 /  70  30  20  30
TULIA         56  74  53  73 /  20  20  20  20
PLAINVIEW     57  74  55  74 /  20  20  20  30
LEVELLAND     57  72  55  74 /  50  60  30  40
LUBBOCK       61  75  57  76 /  20  40  30  40
DENVER CITY   58  70  56  74 /  80  80  50  50
BROWNFIELD    59  72  57  75 /  60  60  50  40
CHILDRESS     61  84  61  81 /   0  10  20  20
SPUR          61  80  60  80 /  10  20  30  30
ASPERMONT     64  86  63  84 /   0  10  40  40

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/23
Hazardous weather outlook, Oct 7, 11:38 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1138 AM CDT WED OCT 7 2015

TXZ021>044-081645-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1138 AM CDT WED OCT 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG STORMS MAY BE POSSIBLE THIS AFTERNOON AND EVENING
MAINLY NEAR THE TEXAS AND NEW MEXICO STATE LINE.  AS SOME TRAINING
OF STORM CELLS IS POSSIBLE...A LOCALLY HEAVY RAINFALL THREAT WILL
ALSO EXIST THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED STRONG STORMS AND LOCALLY HEAVY RAIN WILL BE POSSIBLE ON
THURSDAY...PRIMARILY ACROSS THE SOUTHWEST SOUTH PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Oct 7, 5:53 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
553 PM CDT WED OCT 7 2015

TXZ021-072345-
PARMER TX-
553 PM CDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PARMER COUNTY UNTIL 645
PM CDT...

AT 552 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BOVINA...OR 15 MILES SOUTHWEST OF FRIONA...MOVING NORTH AT 15 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FRIONA...BOVINA AND RHEA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3475 10270 3441 10282 3441 10304 3475 10304
TIME...MOT...LOC 2252Z 202DEG 15KT 3453 10296

01

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 5:53 PM CDTSpecial Weather StatementLUBParmer52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.